View Full Version : Voltaren
anyone have any side effects from Voltaren that were concerning and had to be stopped?
I ask because I have been very gassy and at times had to go to the bathroom a lot with this me and i'm wondering if these side effects could be a sign of a more serious issue. I also get light headed but i normally do anyway so I don't know...
I only ask because this medication is working pretty well for me and I don't want to stop it but I am so new to all this I am wondering if it's a symptom, side effect etc.. any feedback would be so helpful!! thanks! :cute:
07-08-2009, 08:16 PM
i am not familiar with Volteran. I am sure someone will be along who can answer your question.
wish you were feeling better.
07-08-2009, 10:45 PM
Hi Amy! I am so sory you are having such a yucky time right now. I do not have any advice on that particular drug; however, I do have experience when it comes to new drugs and side effects. My advice to you would be to call your doctor or his or her nurse. When they call back go over everything you are feeling, you may even want to make a list so you do not forget anything when the doctor calls back. Remind him or her of ALL the medications you are on because some meds interact differently with others. Once the doctor hears what is happening he or she can guide you on what you should do. They will tell you if this is a normal side effect and will lesson with time or if it is something that alarms them enough for you to stop the medication completely. I have had to do this numerous times. Sometimes it is a normal side effect and just hearing that from the doctor makes it a bit easier to get through. There have also been times where the doctor tells me to stop immediately. I really hope it gets better because if the medication is working I would hate for you to have to try something new. The good thing about medications is that normally they are classified as a family and have numerous types within a particular family of drugs. If this one is making your tummy hurt but helps with the pain, maybe another one in this particular family of drugs will still help with pain but not make your stomach hurt. I wish you all the best and hopefully tomorrow you can talk with someone and get some answers. Keep us posted on how you are feeling and what the good ole doc has to say. I am sending you gentle hugs and thoughts of a peaceful night sleep :hug:
07-09-2009, 02:22 PM
I've used this drug, Voltaren aka...diclofenac and it bore a hole in my tummy, well felt like it with my already GERDie..so I was taken off it immediately because of the stomach pain.
And if I recall correctly I think it caused some weight gain....
I stay away from the standard anti-inflammatories because of my digestion, stomach issues...
I just read one of the lesser side effects is indeed gas, bloat and diarrhea... Maybe the benefits for you outweigh these bothersome side effects....Maybe ride it out and see what happens in a week or two...
Keep looking for your wellness..
07-09-2009, 05:02 PM
I was on Voltaren for about 6 months when my back problems started up...and I was gassy, but that was about it. What I did was get some of the Children's Mylecon Simethicone Gas Drops (you can find them in the baby section at and food or drug store) and take them 3x a day. Helped a ton. I also used Beano with every meal and tried to eat non-gassy foods. Hope it helps you!
I do echo Danica in checking with your doc about the side effects...he or she may have some other ideas, or possibly a different med if the side effects are getting to you.
Best of luck!
thanks so much for your feedback! I really can't express how helpful everyone is and I look forward to coming here every day!!
I did talk to my rehumie about it today and she wanted me to stop with it, its somewhat scary since it was working for pain and such but we'll see maybe the Plaquenil will be more effective.
I am kind of happy to hear it causes weight gain too because I have been upset about gaining 8 lbs in the past month starting on this med hopefully I can lose it now
07-15-2009, 07:21 AM
I gain weight easily and if a drug says weight gain as a side effect, a lesser side effect, rarely or an uncommon side effect..hey, hey..I am the one to grow.
The Plaquenil should help with the pain, the fatigue and rashes...they don't go away completely for many, but does make it more manageable. It can take oh, about 4 weeks to 12 weeks to show any results...be patient.
07-15-2009, 08:58 AM
Sorry Amy Ive never taken voltaren before, but I can completely relate to the frequent bathroom breaks and weird stomach. If you have been taking the medicine for a couple of weeks I would say that you passed that side effect window, so if it s persistent I would contact my doctor maybe the dosage is too strong? i dont know, but I hope you fel better sonn